MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM C CEMENTED STD STEM SIZE 1; HIP CEMENTED STEM

MEDACTA INTERNATIONAL SA AMISTEM C CEMENTED STD STEM SIZE 1; HIP CEMENTED STEM
Model Number 01.18.151
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2021 lot 2009240: 55 items manufactured and released on 15-dec-2020.Expiration date: 2025-12-03.No anomalies found related to the problem.To date, 14 items of the same lot have been sold without any similar reported event.Clinical evaluation performed by medical affairs director: femoral canal perforation during tha surgery on an old lady with very thin and probably weak cortical bone.The bone strength was evidently not sufficient to properly guide the broach, because in spite of the smooth, rounded tip it still perforated the femoral canal.No reason to suspect a faulty device at the origin of this problem.
 
Event or Problem Description
After the insertion of the stem, femoral perforation was confirmed on the final checking x-ray.The surgeon decided to finish the surgery without any treatment.

Brand Name
AMISTEM C CEMENTED STD STEM SIZE 1
Common Device Name
HIP CEMENTED STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key12015241
Report Number3005180920-2021-00490
Device Sequence Number4543693
Product Code LZO
UDI-Device Identifier07630030804267
UDI-Public07630030804267
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103189
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/04/2021
Device Model Number01.18.151
Device Catalogue Number01.18.151
Device Lot Number2009240
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2021
Initial Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR